Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 3, NWS Lubbock, TX

March 25, 201524 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 25, 2015, 3:52 PM CDT for 24 counties in Texas. It took effect at Mar 25, 2015, 7:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 3:52 PM CDT (20:52 UTC)
In effect from
Mar 25, 2015, 7:00 PM CDT
Expired
Mar 26, 2015, 1:58 AM CDT
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS74 KLUB 252052
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT WED MAR 25 2015

...STRONG COLD FRONT WILL BRING BREEZY CONDITIONS TO THE AREA
OVERNIGHT...

.A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTH PLAINS AND ROLLING
PLAINS SHORTLY AFTER SUNSET. INITIALLY...THE WIND WILL SWING TO
THE NORTH WITH SPEEDS IN THE 15 TO 25 MPH. HOWEVER...WIND
SPEEDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS
APPROACHING 50 MPH IN THE LATE EVENING. THE WIND WILL REMAIN THIS
STRONG THROUGH MUCH OF THE OVERNIGHT HOURS BEFORE WIND SPEEDS
GRADUALLY DECREASE BEFORE SUNRISE THURSDAY.

TXZ021>044-260400-
/O.NEW.KLUB.WI.Y.0003.150326T0000Z-150326T0900Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
352 PM CDT WED MAR 25 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND FAR
SOUTHERN TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 4 AM CDT THURSDAY.

* TIMING...INITIAL WIND SHIFT WILL OCCUR AROUND SUNSET WITH WIND
  SPEEDS INCREASE THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS
  WILL TAKE PLACE FROM AROUND 9 PM THROUGH 2 AM THURSDAY MORNING.

* WINDS...INITIALLY AFTER THE FRONT PASSES...SPEEDS WILL BE IN THE
  15 TO 25 MPH RANGE. A FAIRLY RAPID INCREASE IS EXPECTED AFTER
  SUNSET SO THAT SUSTAINED SPEEDS ARE IN THE 30 TO 40 MPH RANGE
  WITH GUSTS APPROACHING 50 TO 55 MPH.

* IMPACTS...GUSTY WIND WILL RESULT IN AREAS OF BLOWING DUST ACROSS
  THE SOUTH PLAINS...REDUCING VISIBILITIES TO AROUND 3 TO 5 MILES.
  STRONG WINDS WILL ALSO BE CAPABLE OF MOVING ANY LIGHT WEIGHT
  ITEMS OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES DRIVING ON EAST TO WEST ORIENTED ROADS. USE
EXTRA CAUTION.

&&

$$

JORDAN
2 follow-up statements
874 
WWUS74 KLUB 260337 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT WED MAR 25 2015

TXZ021>044-260900-
/O.CON.KLUB.WI.Y.0003.000000T0000Z-150326T0900Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
1037 PM CDT WED MAR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* TIMING...NOW UNTIL 4 AM CDT THURSDAY.

* WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...TRAVEL FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS
  COULD BECOME DIFFICULT. SOME BLOWING DUST WILL ALSO REDUCE
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$
633 
WWUS74 KLUB 260658
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
158 AM CDT THU MAR 26 2015

TXZ021>044-260800-
/O.CAN.KLUB.WI.Y.0003.000000T0000Z-150326T0900Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST...
JAYTON...ASPERMONT
158 AM CDT THU MAR 26 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG NORTH WINDS HAVE DIMINISHED AND NO LONGER REQUIRE AN
ADVISORY. WIND SPEEDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE
AREA THROUGH 4 AM OR SO.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:58 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 25, 12:58 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1258 PM CDT WED MAR 25 2015

.AVIATION...
VFR CONDITIONS IN PLACE THIS AFTERNOON. HOWEVER...A VERY STRONG
COLD FRONT WILL MOVE ACROSS THE REGION AROUND 00Z/7PM LOCAL TIME
WHICH WILL SWING WIND DIRECTION OUT OF THE NORTH WITH SUSTAINED
SPEEDS OF 25-30 KTS AND GUSTS 30-38 KTS. THERE COULD BE SOME
SHOWERS THAT WILL IMPACT KPVW BUT SHOULD STAY FAR ENOUGH AWAY FROM
KLBB AND KCDS. WIND SPEEDS WILL REMAIN UP THROUGH THE OVERNIGHT
HOURS BEFORE GRADUALLY WEAKENING TOWARDS SUNRISE THURSDAY. THERE
COULD ALSO BE A MVFR CEILING THAT DEVELOPS BEHIND THE FRONT BUT
THIS SHOULD BE SHORT LIVED. VFR CONDTIONS EXPECTED FOR THURSDAY
WITH WIND SPEEDS GRADUALLY DROPPING BELOW 10 KTS BY LATE IN THE
DAY.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT WED MAR 25 2015/

AVIATION...
BREEZY SURFACE WINDS WITH VFR CONDITIONS ARE EXPECTED THROUGH THE
AFTERNOON. THEN A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE
AREA EARLY THIS EVENING. STRONG NORTH WINDS WILL ACCOMPANY THE
COLD FRONT. SUSTAINED WINDS COULD APPROACH 30 KTS FOR A PERIOD
THIS EVENING. PATCHY BLOWING DUST IS ALSO LIKELY WITH THE FRONTAL
PASSAGE. TONIGHT...A LOW STRATUS DECK IS EXPECTED TO DEVELOP
ACROSS THE AREA. THERE IS SOME POTENTIAL FOR MVFR CEILINGS AFTER
06 UTC...BUT WE WILL KEEP THE FORECAST VFR FOR NOW.

PREV DISCUSSION... /ISSUED 355 AM CDT WED MAR 25 2015/

SHORT TERM...
AN UPPER TROUGH LOCATED OVER SW MT/WRN WY THIS MORNING WILL MOVE
SOUTHEAST INTO THE TX PANHANDLE BY THIS EVENING. AS IT DOES...A
STRONG COLD FRONT WILL ORGANIZE AND RACE SOUTH THROUGH THE HIGH
PLAINS...WITH GUIDANCE IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL
BE ENTERING OUR NRN ZONES AROUND 6 PM GIVE OR TAKE AN HOUR OR SO. TO
THE SOUTH OF THE FRONT...SHALLOW MOISTURE RESIDING ACROSS THE AREA
THIS MORNING WILL GET SCOURED EASTWARD ON RISING W-SW BREEZES AS A
SURFACE LOW MIGRATES FROM THE SOUTH-CENTRAL TX PANHANDLE INTO THE
RED RIVER VALLEY. THE DRYING AIRMASS WILL ALLOW TEMPS TO WARM UP
QUICKLY AND AFTERNOON HIGHS SHOULD REACH THE 80S...AND NEAR 90F
ACROSS THE SRN AND ERN ROLLING PLAINS. THE EXCEPTION WILL BE ACROSS
THE FAR SW TX PANHANDLE WHERE THEY SHOULD STAY IN THE 70S AS THEY/LL
SEE MORE CLOUD COVER AND SEE SOME COLD ADVECTION WITH THE INCOMING
TROUGH. THE 850MB THERMAL RIDGE WILL ENCOMPASS MUCH OF THE CWA THIS
AFTERNOON AND THE WARM...DRY AND BREEZY CONDITIONS WITHIN WILL
PROMOTE A HIGH FIRE DANGER...DISCUSSED IN MORE DETAIL BELOW. STEEP
PRESSURE RISES AND STRONG NORTHERLY WINDS WILL ACCOMPANY THE FRONT
AS IT SWEEPS THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND
EVENING. GUIDANCE SUGGESTS THAT WIND SPEEDS MAY REACH ADVISORY
CRITERIA...SUSTAINED AT 30 TO 39 MPH...FOR A PERIOD. WE WILL KEEP
WIND SPEEDS JUST UNDER THIS THRESHOLD FOR THE TIME BEING DUE TO SOME
UNCERTAINTY IN THE STRENGTH AND DURATION OF THE STRONG WINDS.
HOWEVER...WE HAVE GONE AHEAD AND ADDED A MENTION OF BLOWING DUST
ACROSS THE CAPROCK...EVEN IF THE WINDS DON/T QUITE REACH ADVISORY
STRENGTH WE ARE IN THE PLOWING SEASON WHICH SHOULD ENHANCE THE
AVAILABILITY OF DIRT TO BE READILY LOFTED. FINALLY...WE MAY ALSO
HAVE TO DEAL WITH SOME HIGH-BASED RAIN OR VIRGA SHOWERS ALONG THE
FRONT ACROSS THE NW SPLNS AND FAR SW TX PANHANDLE AS THE STRONG
FRONTAL FORCING COMBINES WITH LIFT AND SOME MID-LVL MOISTURE FROM
THE APPROACHING TROUGH. THESE SHOWERS SHOULD NOT PRODUCE MUCH IN THE
WAY OF RAIN...BUT COULD LOCALLY ENHANCE WIND GUSTS AND BLOWING DUST.

THE WIND WILL GRADUALLY DIMINISH TONIGHT WITH A COOL...DRY AIRMASS
SETTLING IN ACROSS THE FORECAST AREA. LOW TEMPS MAY FALL TO NEAR
FREEZING ACROSS THE NW ZONES WITH MID 30S TO LOW 40S
EXPECTED ELSEWHERE.

LONG TERM...
AFTER A VERY BRIEF COOL DOWN ON THURSDAY FOLLOWING TONIGHTS COLD
FRONT...TEMPERATURES WILL QUICKLY WARM BACK UP TO VALUES MUCH
ABOVE SEASONAL AVERAGES. ENSEMBLE GUIDANCE STILL SHOWS A LARGE
SPREAD IN TEMPERATURES BUT HAS TRENDED TOWARDS THE WARMER
SOLUTIONS. A FEW SURFACE TROUGHS/WEAK COLD FRONTS WILL MAKE AN
ATTEMPT TO ENTER THE AREA FROM THURSDAY THROUGH SUNDAY. ALTHOUGH
NONE OF THESE ARE SHOWN TO QUITE MAKE IT INTO THE REGION. A
SUCCESSFUL FRONT MAY MAKE IT DOWN LATE ON SUNDAY BREAKING THE
STREAK OF VERY WARM TEMPERATURES. BOTH THE GFS AND ECMWF WERE IN
REASONABLE AGREEMENT IN DEPICTING A TROUGH NEXT TUESDAY. THE
MODELS ARE OBVIOUSLY STRUGGLING WITH THIS SYSTEM WITH HIGH SPREAD
IN THE GFS ENSEMBLE. IT IS NOT VERY CLEAR WHAT WILL HAPPEN WITH
THIS TROUGH BUT WILL KEEP LOW END POPS IN THE FORECAST FOR NEXT
TUESDAY.

FIRE WEATHER...
THE COMBINATION OF VERY WARM TEMPERATURES...DRY
AIR...AND GUSTY WEST TO SOUTHWEST WINDS WILL LIKELY RESULT IN A
CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING
PLAINS THIS AFTERNOON AND EARLY EVENING. THE MOST CRITICAL
CONDITIONS WILL LIKELY DEVELOP ROUGHLY EAST OF I-27/US-87 AND SOUTH
OF US-70...AND A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA.
SURROUNDING THIS...AN ELEVATED FIRE DANGER IS EXPECTED AND WE WILL
ISSUE A FIRE DANGER STATEMENT. ALSO...A STRONG COLD FRONT WILL MOVE
QUICKLY SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. A
SHARP WIND SHIFT AND STRONG GUSTY WINDS ARE EXPECTED WITH THE
FRONTAL PASSAGE...POSSIBLY CAUSING A SUDDEN CHANGE IN FIRE BEHAVIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        73  31  62  36 /  10  10   0   0
TULIA         77  34  63  37 /  10  10   0   0
PLAINVIEW     81  34  62  37 /   0  10   0   0
LEVELLAND     82  36  63  38 /   0  10   0   0
LUBBOCK       85  37  64  39 /   0  10   0   0
DENVER CITY   83  38  63  39 /   0  10   0   0
BROWNFIELD    84  38  63  39 /   0  10   0   0
CHILDRESS     87  41  66  42 /   0  10  10   0
SPUR          87  40  65  41 /   0  10   0   0
ASPERMONT     89  43  65  43 /  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ030>032-
035>038-041>044.

&&
Hazardous weather outlook, Mar 25, 6:09 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
609 AM CDT WED MAR 25 2015

TXZ021>044-261115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
609 AM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

VERY WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE
DANGER ACROSS THE SOUTH PLAINS AREA THIS AFTERNOON AND EVENING.
THE MOST CRITICAL CONDITIONS WILL BE LOCATED ACROSS THE EASTERN
SOUTH PLAINS AND ROLLING PLAINS...WHERE A RED FLAG WARNING IS IN
EFFECT FROM 1 PM TO 9 PM. A FIRE DANGER STATEMENT IS IN
EFFECT FOR THE REMAINDER OF THE SOUTH PLAINS AREA FOR THE SAME
PERIOD. LATE THIS AFTERNOON...A STRONG COLD FRONT WILL MOVE INTO
THE AREA FROM THE NORTH. THIS FRONT WILL BRING GUSTY NORTHERLY
WINDS SUSTAINED AROUND 25 TO 35 MPH...AND GUSTS TO NEAR 50 MPH.
PATCHY BLOWING DUST IS ALSO EXPECTED WITH THE PASSAGE OF THE
FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 5:00 AM CDTRed Flag WarningLUBCottle, Crosby, Dickens, Floyd, Garza, Kent and 5 more12 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.